Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I'll hold your hand if you'll hold mine Lorraine

Posted by Elizabeth on July 12, 2001, at 19:30:57

In reply to Re: I'll hold your hand if you'll hold mine, posted by Lorraine on July 12, 2001, at 11:49:25

> > > My hunch is the sleeping issue with me (which is a very recent thing) is due to being overstimulated by my meds and the propranolol cuts through that like a hot knife thru butter < vbg >
> >
> > Lucky that you discovered it, then.
>
> Luck. I also found out that a supplement called stablium stopped me from "skin picking". You know if you try enough things something will work, but usually not for the reason you are taking it < vbg >

Hee hee. Do you know what the active (?) ingredients in "Stablium" are?

BTW, the skin picking is possibly a symptom of OCD (or subclinical OCD-spectrum syndrome). Stimulants could be expected to make it worse.

> [re: Desipramine might be too activating.] I haven't generally been too activated by my meds--usually it's been the other way around.

I haven't usually had a problem either way (some are activating, some sedating, some neutral). But if that's the case, desipramine is probably the best TCA for you to try, although I still think that MAOIs are a better choice for you.

> Right now all of the drugs that I am on are activating. The problem I have had is the gas pedal/brake pedal dilemma. When I take enough puppy upper to be awake and alert and active, I hyperventilate.

I sort of have that problem with buprenorphine, too: the effective dose causes psychomotor agitation (although that smooths out after a while, and benzos help with it too).

> My hunch is that imipramine is going to be too sedating.

Safe bet. I'd go with desipramine or nortriptyline. (I didn't have problems with sedation from either.)

> Thought you might be interested in what they have to say about its effect on sleep patterns:

Familiar with it, but thanks. :-) (The sleep architecture effect is one of the reasons I wanted to try a TCA -- I have major sleep problems.)

> > > > My concern is that a TCA would not be an effective drug for you.
>
> You may be right. I'm really torn on this.

It's because of the atypical-like symptoms. My guess could be wrong: I knew one woman who seemed to have pretty clear-cut atypical depression but who responded well to nortriptyline (for panic, depression, and alcoholism, with low-dose Xanax).

> I read an article recently, that you might enjoy: "Serotonergic and Noradrenergic Reuptake Inhibitors: Prediction of clinical effects From In Vitro Potencies by Alan Frazer, Ph.D. J Clin Psychiatry 2001; 62 (supp 12). I found it free on line, but I don't know where anymore.

I'll look around for it (I'm pretty good at perusing the web). It is true that there are clinically observed differences between selective serotonin vs. noradrenaline reuptake inhibitors (for example, serotoninergic drugs seem to be more effective in atypical depression and panic disorder), but this doesn't mean that the depression/anxiety/whatever is due to a "monoamine deficiency."

> elizabeth: I appreciate the thought you put into this. I will need to reconsider what to do here.

Good. BTW, I really feel that I tolerated the MAOIs much better than the TCAs. With the MAOIs, I was always able to get up to a therapeutic dose within a couple of days; I've only now started taking 100 mg of desipramine (100-300 is the accepted therapeutic dose range; I haven't had a serum level taken yet), and that's been the most benign of the TCAs for me. (It's starting to cause a little dry mouth, BTW.)

About the MAOIs: Parnate might be better for you than Nardil because Nardil has a high rate of weight gain. Some people are overstimulated on Parnate, but since this isn't generally a problem for you, I think it's a minor concern.

> Yeah, but I've had side effect sensitivity for 5 years and the anxiety is just a recent problem (since November). But then again, I am VERY aware of physical changes in my body.

Side effect sensitivity is very common among people with panic disorder, but it's not limited to anxiety disorders. The "somatic attunement" you mention may have been a symptom of a predisposition to anxiety.

> [re overstimulation on Selegiline]
> Doesn't all this suggest that my response to Desipramine may be different than my response to Selegiline?

Of course it probably will (though not because of the differences between l- and d-amphetamine). They're very different drugs. I just don't want to get your hopes up about desipramine.

> elizabeth: I hope the Desipramine works for you. Do keep me updated.

I sure will keep the whole board updated, like it or not. :-)

> It's nice to know that I am not that only playing medication roulette.

Hey! There's, uh, some logic to my medication choices. < g > Seriously, I wanted you to know that you can make logical choices too, that you don't just have to spin the roulette wheel.

best,
-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010708/msgs/69892.html